Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Mar 8, 2006, 6:10 PM CST for Kleberg County, Nueces County, San Patricio County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2006, 6:10 PM CST (00:10 UTC)
- Expired
- Mar 8, 2006, 9:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -606 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 090010 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 610 PM CST WED MAR 8 2006 TXZ242>244-090300- /O.EXP.KCRP.WI.Y.0008.000000T0000Z-060309T0000Z/ /O.NEW.KCRP.WI.Y.0009.060309T0010Z-060309T0300Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 610 PM CST WED MAR 8 2006 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. STRONG SOUTH WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH EARLY THIS EVENING ACROSS THE SOUTHEAST COASTAL BEND. RESIDENTS IN THE ADVISORY AREA ARE URGED TO SECURE ITEMS...SUCH AS LAWN FURNITURE AND GARBAGE CANS...THAT CAN BE BLOWN ABOUT BY THE WIND. FURTHER...AFFECTED MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD DRIVE CAREFULLY...AS STRONG WIND CAN CAUSE DRIVERS TO LOSE CONTROL. $$ TXZ232>234-241-245>247-090115- /O.EXP.KCRP.WI.Y.0008.000000T0000Z-060309T0000Z/ BEE-GOLIAD-VICTORIA-JIM WELLS-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD... VICTORIA...ALICE...PREMONT...ROCKPORT...REFUGIO...WOODSBORO... PORT LAVACA...PORT OCONNOR...SEADRIFT 610 PM CST WED MAR 8 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 3:02 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 8, 3:02 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
302 PM CST WED MAR 8 2006
.SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...WILL MAINTAIN THE
WIND ADVISORY UNTIL 00Z FOR THE EASTERN HALF OF THE CWA AS TIGHT
PRESSURE GRADIENT/STRONG LAND-SEA THERMAL EFFECTS/INTENSE LOW-LEVEL
JET COMBINE TO PRODUCE WIND GUSTS AS HIGH AS 40 KNOTS. THESE WINDS
WILL ONLY SLOWLY EASE TONIGHT. VERY STRONG CAPPING INVERSION AND
PITIFULLY SHALLOW BOUNDARY LAYER MOISTURE WILL BE THE DETRIMENT TO
ANY ORGANIZED PRECIPITATION AS A MID-LEVEL DISTURBANCE AND DRYLINE
TRAVERSES THE REGION OVERNIGHT/THURSDAY MORNING. WILL CONFINE SLIGHT
CHANCE POPS TO THE NORTHEAST CWA LATE TONIGHT/EARLY THURSDAY
MORNING. REMOVED THE MENTIONED OF THUNDER IN COORDINATION WITH SPC.
STRONG DEEP LAYERED MIXING IN THE WAKE OF THE DRLINE THURSDAY WILL
RESULT IN WINDY CONDITIONS WITH WIND GUSTS APPROACHING 35 KNOTS.
SOUTHERLY LOW-LEVEL JET QUICKLY STRENGTHENS THURSDAY NIGHT. DRYLINE
WILL BEGIN TO SURGE NORTHWARD WITH THE GREATEST INFLUENCE OVER THE
SOUTHERN COUNTIES. REMAINED SLIGHTLY OR WELL ABOVE MOS TEMPERATURE
GUIDANCE TONIGHT(WARM THERMAL ADVECTION REGIME/CLOUDS) AND
THURSDAY(DEEP-LAYERED ADIABATIC COMPRESSIONAL HEATING). ONLY SLIGHT
TWEAKING TO PREVIOUS TEMPERATURES GRIDS FOR THURSDAY NIGHT.
&&
.MARINE...STRONG SCA CONDITIONS WITH GALE FORCE GUSTS BETWEEN 40 AND
45 KNOTS TONIGHT/EARLY THURSDAY MORNING WITH INTENSE LOW-LEVEL
JET/TIGHT SURFACE PRESSURE GRADIENT. DRYLINE CROSSES THE WATERS LATE
THURSDAY MORNING WITH SCEC/LOW-END SCA CONDITIONS INTO THURSDAY
AFTERNOON.
&&
.AVIATION...AWW FOR NON-TSTM WIND GUSTS WILL CONTINUE UNTIL 03Z FOR
CRP AERODROME. SOUTH TO SOUTHEAST WIND GUSTS BETWEEN 35-40 KNOTS
WILL CONTINUE INTO THE EARLY EVENING HOURS ALONG AND EAST OF A
BKS-ALI-PAWNEE LINE. VFR CONDITIONS WILL PREVAIL THROUGHOUT THE
PERIOD...EXCEPT VFR CIGS NORTH OF INTERSTATE 37 06Z-16Z. ISOLATED
SHOWERS ARE POSSIBLE NORTH OF INTERSTATE 37 BETWEEN 10Z-16Z. A
DRYLINE WILL SWEEP ACROSS THE AREA LATE TONIGHT/THURSDAY MORNING.
NORTHWEST WINDS IN IT/S WAKE WILL GUST BETWEEN 30 AND 35 KNOTS
THURSDAY AFTERNOON.
&&
.FIRE WEATHER...WILL MAINTAIN THE RED FLAG WARNING FOR DUVAL AND JIM
WELLS COUNTIES THROUGH 00Z AS RH/DEWPOINT CRITERIA ARE MET AS VERY
STRONG SOUTHERLY WINDS OFF THE SIERRA MADRE CONTINUE. DEEP LAYERED
MIXING IN THE WAKE OF THE DRYLINE ON THURSDAY WILL RESULT IN
NORTHWEST WINDS GUSTING BETWEEN 30 AND 35 KNOTS WITH RH/DEWPOINT
VALUES BEING MET AGAIN FOR RED FLAG WARNING CRITERIA AGAIN. SINCE A
RED FLAG WARNING IS ALREADY IN EFFECT FOR A PORTION OF THE
CWA...HAVE MAINTAINED THE FIRE WEATHER WATCH FOR THURSDAY AT THIS
POINT BUT WILL INFORM THE NEXT SHIFT THAT A RED FLAG WARNING IN
DEFINITELY REQUIRED.
&&
.LONG-TERM (FRIDAY THROUGH WEDNESDAY)...BROAD LONGWAVE TROUGH TO
HANG OUT OVER THE WESTERN UNITED STATES THROUGH SUNDAY. MOISTURE
REMAINS TOO LIMITED WITH BOUNDARY LAYER WINDS MAINLY WESTERLY DURING
THE DAYTIME TO WARRANT ANY MENTION OF PRECIPITATION THROUGH THE
WEEKEND. TROUGH MOVES EAST ON MONDAY WITH MAIN ENERGY WELL TO THE
NORTH OF THE CWFA...AND ALLOWING A FRONTAL BOUNDARY TO MOVE INTO THE
AREA LATE MONDAY. DO NOT THINK RAIN CHANCES ARE VERY GOOD AS THE
MOISTURE AGAIN APPEARS TO BE SHUNTED TO THE EAST AS THE TROUGH AND
FRONT APPROACH. THUS...WILL ONLY MAINTAIN SLIGHT CHANCE FOR PRECIP
OVER THE EXTREME NORTHEAST AND GULFMEX WHERE BETTER MOISTURE WILL
LINGER BUT CONFIDENCE NOT THAT HIGH. UPPER RIDGE MOVES IN ON TUESDAY
AND ZONAL FLOW ENSUES ON WEDNESDAY...THUS STILL SEE NO SIGNIFICANT
RAINFALL IN SIGHT FOR THE REMAINDER OF THE FORECAST PACKAGE. MUCH
WARMER THAN NORMAL TEMPERATURES IN STORE FOR THE AREA THROUGH MONDAY
AS DAYTIME WESTERLY WIND COMPONENT OFF THE DECK WILL BRING
TEMPERATURES UP. TEMPERATURES TO FALL TO MORE SEASONABLE VALUES
BEHIND THE FRONT MONDAY NIGHT THROUGH WEDNESDAY...BUT STILL
GENERALLY EXPECT SLIGHTLY ABOVE NORMAL READINGS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 70 92 58 87 68 / 10 10 0 10 10
VICTORIA 69 86 49 84 65 / 20 20 0 10 10
LAREDO 68 95 60 93 68 / 10 10 0 10 10
ALICE 69 93 55 91 66 / 10 10 0 10 10
ROCKPORT 71 91 62 83 69 / 10 10 0 10 10
COTULLA 64 93 47 91 65 / 10 10 0 10 10
KINGSVILLE 70 93 56 88 66 / 10 10 0 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
DUVAL...AND JIM WELLS.
WIND ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...KLEBERG...
NUECES...REFUGIO...SAN PATRICIO...AND VICTORIA.
FIRE WEATHER WATCH FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...
NUECES...REFUGIO...SAN PATRICIO...VICTORIA...AND WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
AND BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR.
SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
AND WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
NM.
&&
BB/85...SHORT-TERM
GW/86...LONG-TERMHazardous weather outlook, Mar 8, 12:17 PM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1217 PM CST WED MAR 8 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-091330- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1217 PM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS ALL OF THE COASTAL WATERS THROUGH TONIGHT. GALE FORCE GUSTS BETWEEN 40 AND 45 KNOTS ARE EXPECTED. A WIND ADVISORY IS IN EFFECT TODAY FROM NOON UNTIL 600 PM CST FOR THE COUNTIES OF BEE...GOLIAD...VICTORIA...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...ARANSAS...REFUGIO...AND CALHOUN. WINDS GUSTS BETWEEN 40 AND 45 MPH ARE EXPECTED. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR DUVAL AND JIM WELLS COUNTIES. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE TONIGHT... MAINLY OVER THE NORTHERN COASTAL BEND AND OVER THE VICTORIA CROSSROADS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UPPER LEVEL STORM SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY TO THE NORTHERN COASTAL BEND EARLY THURSDAY MORNING. A PACIFIC COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY MORNING. MODERATE TO STRONG WESTERLY WINDS WILL DEVELOP BEHIND THE FRONT BY WEDNESDAY AFTERNOON...AND WILL COMBINE WITH LOW RELATIVE HUMIDITY AND VERY DRY FUEL CONDITIONS TO PROMOTE AN INCREASED FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/76/85
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:54 PM CST | Marine Weather Statement | CRP | 7 hr | |
| Mar 9, 10:12 AM CST | Marine Weather Statement | CRP | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.